Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 2, NWS Elko, NV

January 20, 2022Nye County, Nevada

NWS Elko, NV issued this wind advisory at Jan 20, 2022, 2:39 PM PST for Nye County, Nevada. It took effect at Jan 21, 2022, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2022, 2:39 PM PST (22:39 UTC)
In effect from
Jan 21, 2022, 10:00 AM PST
Expired
Jan 21, 2022, 7:00 PM PST
In force
9 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2083 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

235 
WWUS75 KLKN 202239
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
239 PM PST Thu Jan 20 2022

NVZ040-041-211345-
/O.NEW.KLKN.WI.Y.0002.220121T1800Z-220122T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
239 PM PST Thu Jan 20 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 10 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust may reduce visibilities at times, and high profile
  vehicles may experience travel challenges, especially along west
  to east routes. A few power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
3 follow-up statements
295 
WWUS75 KLKN 211004
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
204 AM PST Fri Jan 21 2022

NVZ040-041-220115-
/O.CON.KLKN.WI.Y.0002.220121T1800Z-220122T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
204 AM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 10 AM to 7 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust may reduce visibilities at times, and high profile
  vehicles may experience travel challenges, especially along west
  to east routes. A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
596 
WWUS75 KLKN 212219
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
219 PM PST Fri Jan 21 2022

NVZ040-041-220300-
/O.CON.KLKN.WI.Y.0002.000000T0000Z-220122T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
219 PM PST Fri Jan 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...Through 7 PM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust may reduce visibilities at times, and high profile
  vehicles may experience travel challenges, especially along west
  to east routes. A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
209 
WWUS75 KLKN 220247
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
647 PM PST Fri Jan 21 2022

NVZ040-041-220400-
/O.EXP.KLKN.WI.Y.0002.000000T0000Z-220122T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
647 PM PST Fri Jan 21 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The strong winds that affected portions of northern Nye county
have subsided this evening. North to northeast winds 15 to 25 mph
with gusts to 35 mph are possible, but will continue their
downward trend. Therefore, the wind advisory is being allowed to
expire.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:38 PM PST, 1 minute earlier.

Area forecast discussion, Jan 20, 2:38 PM PST, 1 minute before
Area Forecast Discussion
National Weather Service Elko NV
238 PM PST Thu Jan 20 2022

.SYNOPSIS...Light snowfall returns to far northern Elko County
around sunset this evening. Scattered snow showers will expand
south through much of the rest of Elko County this evening and
overnight, and into White Pine County on Friday. Northerly winds
will be gusty at times this evening through Friday evening. Dry
conditions are expected Friday evening through the weekend.

&&

.SHORT TERM...This evening through Friday night. Satellite imagery
shows clouds dropping in across northern Humboldt and Elko
Counties this afternoon. Near or shortly after sunset this evening
snow showers will begin in northern Elko County as a relatively
weak and quick moving system drops in from Oregon and Idaho. The
system will continue to move S-SE later this evening and
overnight. A few of the cities in northern Elko County such as
Jackpot, Jarbidge, and Mountain City may see a half inch or so of
snow by sunrise Friday. Most of the remaining valley locations in
Elko County should only see a trace up to a quarter inch of snow
by Friday morning. Most mountains in Elko County will see 1 to 3
inches of new snow tonight, with highest peaks receiving 3 to 6
inches of snow. Winds will be gusty at times this evening and
overnight across Elko County, with blowing snow likely over and
near mountains.

Friday morning as the trough centers over east-central NV snow
showers across Elko County will begin to diminish, with flurries
or light showers beginning over portions of White Pine County.
Northerly winds will be breezy across most of central NV on
Friday, from the mid-morning through the early evening hours.
Blowing dust will be possible across portions of central NV on
Friday. Dry conditions are expected across the CWA Friday night,
with cooler overnight lows as clouds diminish and northerly flow
continues.

.LONG TERM...Saturday through next Thursday.

Upper ridging with the ridge axis located off the west coast will
keep weather dry and fair for the weekend with generally
northerly flow over the CWA. A shortwave is indicated to move thru
the region in the Monday time frame, potentially closer to
Tuesday. PWATs look to be quite low however and no precipitation
is currently anticipated. Expect a modest increase in cloud cover
and slightly breezier winds.

With this upper pattern prevailing thru Thursday, look for a
continuation of dry and generally tranquil weather for the second
half of the long term.

Temperatures will be near to slightly warmer than seasonable
along with a slight warming trend thru the period. Highs will
range from mid 30s to near 50 across northern Nevada and near 40
to mid 50s across central Nevada. Overnight lows look to be mostly
in the teens to low 20s with some of the colder valleys scraping
into the single digits.

&&

.AVIATION...Snow showers are expected across portions of NE NV
this evening and overnight, which will expand into east-central NV
on Friday. KEKO may see a few light snow showers, however at this
time conditions are expected to remain VFR. Northerly winds will
be breezy to locally windy tonight into Friday, with strongest
winds expected at KTPH Friday.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 7 PM PST Friday for Northeastern Nye
County-Northwestern Nye County.

&&

96/92/96

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.